Alert archive / California / Frost Advisories in 2013
Frost Advisory 11, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 8, 2013, 11:36 AM PDT. It took effect at Apr 9, 2013, 12:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2013, 11:36 AM PDT (18:36 UTC)
- In effect from
- Apr 9, 2013, 12:00 AM PDT
- Expired
- Apr 9, 2013, 8:31 AM PDT
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
246 WWUS76 KEKA 081836 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1136 AM PDT MON APR 8 2013 CAZ002-076-091230- /O.NEW.KEKA.FR.Y.0011.130409T0700Z-130409T1600Z/ MENDOCINO COAST-MENDOCINO INTERIOR- 1136 AM PDT MON APR 8 2013 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT TUESDAY... * EARLY MORNING TEMPERATURES DOWN TO THE LOW TO MID 30S ACROSS PORTIONS OF MENDOCINO COUNTY INTERIOR VALLEYS. THIS INCLUDES POTTER VALLEY...ALEXANDER VALLEY...REDWOOD VALLEY AND LITTLE LAKE VALLEY. * LOW TEMPERATURES...RANGING FROM 30 TO 36. * LOCATIONS...INTERIOR VALLEYS OF MENDOCINO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$ TONKIN
3 follow-up statements
361 WWUS76 KEKA 090339 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 839 PM PDT MON APR 8 2013 CAZ002-076-091600- /O.CON.KEKA.FR.Y.0011.130409T0700Z-130409T1600Z/ MENDOCINO COAST-MENDOCINO INTERIOR- 839 PM PDT MON APR 8 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT TUESDAY. * EARLY MORNING TEMPERATURES DOWN TO THE LOW TO MID 30S ACROSS PORTIONS OF MENDOCINO COUNTY INTERIOR VALLEYS. THIS INCLUDES POTTER VALLEY...ALEXANDER VALLEY...REDWOOD VALLEY AND LITTLE LAKE VALLEY. * LOW TEMPERATURES...RANGING FROM 30 TO 36. * LOCATIONS...INTERIOR VALLEYS OF MENDOCINO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
280 WWUS76 KEKA 091133 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 433 AM PDT TUE APR 9 2013 CAZ002-076-091600- /O.CON.KEKA.FR.Y.0011.000000T0000Z-130409T1600Z/ MENDOCINO COAST-MENDOCINO INTERIOR- 433 AM PDT TUE APR 9 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * LOW TEMPERATURES...RANGING FROM 30 TO 36. * LOCATIONS...INTERIOR VALLEYS OF MENDOCINO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
273 WWUS76 KEKA 091531 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 831 AM PDT TUE APR 9 2013 CAZ002-076-091645- /O.CAN.KEKA.FR.Y.0011.000000T0000Z-130409T1600Z/ MENDOCINO COAST-MENDOCINO INTERIOR- 831 AM PDT TUE APR 9 2013 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 8, 4:40 AM PDT, 6 hours 56 minutes earlier.
Area forecast discussion, Apr 8, 4:40 AM PDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
440 AM PDT MON APR 8 2013
.SYNOPSIS...A DRIER WEATHER PATTERN WILL BEGIN TO DEVELOP TODAY
THROUGH MUCH OF THE NEXT WEEK. WARMER THAN NORMAL TEMPERATURES ARE
EXPECTED TUESDAY AND WEDNESDAY UNDER MOSTLY SUNNY SKIES. SOME
COASTAL CLOUDS WILL RETURN WEDNESDAY INTO THURSDAY.
&&
.DISCUSSION...NORTHERLY FLOW ON THE BACKSIDE OF AN UPPER-LEVEL
TROUGH HAS DEVELOPED ACROSS THE CWA AS A LOW PRESSURE SYSTEM MOVES
INLAND. STRONG WIND GUSTS LAST NIGHT FROM APPROXIMATELY THE HUMBOLDT
BAY AREA SOUTH RESULTED IN SOME POWER OUTAGES ACROSS THE AREA AND
TREES DOWN. THESE WINDS HAVE DECREASED SIGNIFICANTLY WITH THE
HIGHEST WINDS NOW RESTRICTED TO THE COASTAL WATERS WHERE THE BUOY 14
HAS BEEN GUSTING TO AROUND 45 KTS. WITH THE PRESSURE GRADIENT
EXPECTED TO REMAIN TIGHT TODAY AND MODEL GUIDANCE INDICATING 925 MB
WINDS ALONG THE COAST BETWEEN 25 AND 30 KT FROM THE EUREKA AREA
SOUTH...WINDS SHOULD INCREASE ONCE AGAIN LATE THIS MORNING AS THE
BOUNDARY LAYER COUPLES WITH THE FREE ATMOSPHERE AGAIN. TEMPERATURES
TODAY WILL BE A FEW DEGREES BELOW NORMAL AS COOLER AIR SETTLES OVER
THE CWA BEHIND THE DEPARTING LOW/COLD FRONT.
TEMPERATURES TONIGHT ARE EXPECTED TO DROP RATHER QUICKLY AS THE
BOUNDARY LAYER DECOUPLES AND SKIES REMAIN CLEAR. MANY INTERIOR
VALLEY LOCATIONS WILL SEE TEMPERATURES FALL INTO THE 30S. IN AREAS
WHERE VALLEY FOG DOES NOT FORM FROST WILL BE POSSIBLE. CONFIDENCE
WAS NOT YET HIGH ENOUGH TO ISSUE A FROST ADVISORY FOR INTERIOR
PORTIONS OF THE CWA...BUT IT MAY BE NEEDED PENDING FURTHER MODEL
EVALUATION AND TRENDS.
WARMING ALOFT ON TUESDAY AS AN UPPER-LEVEL RIDGE BUILDS OVER THE
WEST COAST WILL ALLOW TEMPERATURES TO CLIMB TO ABOVE NORMAL ACROSS
THE INTERIOR AND NEAR NORMAL ALONG THE COAST UNDER GENERALLY SUNNY
SKIES. THE NEXT CHANCE OF LIGHT RAIN SHOWERS WILL ARRIVE ON
WEDNESDAY INTO WEDNESDAY NIGHT AS A WEAK COLD FRONT SLIDES SOUTH
INTO THE NORTHERN HALF OF THE CWA. THE FRONT WILL ALSO BRING STRATUS
TOWARD THE COAST WITH INCREASING CHANCES OF COASTAL FOG WEDNESDAY
INTO THURSDAY. THE FRONT WILL WASH OUT OVER THE CWA WITH UPPER
RIDGING BUILDING BACK IN FOR THE REMAINDER OF THE WORK WEEK.
THE GFS AND ECMWF MODELS BOTH INDICATE A STRONGER COLD FRONT/TROUGH
WILL DIVE DOWN THE COAST THIS COMING WEEKEND BRINGING COOLER
TEMPERATURES AND ANOTHER SHOT FOR PRECIPITATION. HOWEVER MOISTURE
APPEARS TO BE LIMITED WITH THIS SYSTEM AS THE FRONT DIVES INTO
THE WEST COAST FROM THE NORTHWEST. /RPA
&&
.AVIATION...VFR CONDITIONS ARE NOW PRESENT AT ALL TAF SITES AND
EXPECTED TO CONTINUE THRU THE NEXT 24 HOURS ALTHO BOTH NAM AND SREF
HINTING AT SOME LOW CLOUDS AND/OR FOG FORMING NEAR OR S OF KACV
TONIGHT. HIGHER LOW-LEVEL WINDS WILL MIX TO THE SFC TODAY WITH GUSTS
OVER 20 KT POSSIBLE AT KACV. /SEC
&&
.MARINE...SFC PRESSURE DROPS OF ABOUT 5 MB/3 HR OCCURRED JUST OFF OF
CAPE MENDO SUN EVENING FOLLOWED BY RISES OF 7 MB/3 HR JUST NW OF THE
MARINE AREA AROUND MIDNIGHT. THE RESULT OF THIS WAS A RAPID RISE IN
WINDS AND STEEP SEAS OVER THE COASTAL WATERS...PARTICULARLY NEAR AND
S OF CAPE MENDO. SOME WIND GUSTS APPROACHED STORM FORCE AS THE SFC
TROF TRAVERSED THE AREA. GRIDS WERE UPDATED EARLIER TO ACCOUNT FOR
THIS...AND THE GALE WARNING FOR THE S NEAR SHORE WATERS WAS STARTED
EARLY. 05Z ASCAT PASS SEEMED TO MATCH WELL WITH NEW GRIDS...ALTHO
AREA OF STRONGEST WINDS WAS IN AN AREA OF NO DATA. IN RESPONSE TO
THE WIND INCREASE...SHORT PERIOD STEEP WAVES HAVE BUILT TO NEARLY 19
FT JUST S OF THE AREA.
HAVE EXTENDED THE OFFSHORE SMALL CRAFT ADVISORY THRU LATE TONIGHT.
OTHERWISE...GALE AND ADVISORY END TIMES REMAIN THE SAME AS PREVIOUS
PACKAGE. WINDS AND SHORT PERIOD SEAS WILL GRADUALLY SUBSIDE TONIGHT
AND TUE. WNW LONG PERIOD SWELL WILL CONTINUE TO DECAY THRU TUE.
ANOTHER SWELL TRAIN WILL ENTER THE COASTAL WATERS LATER TODAY WITH
22 SEC PERIOD FORERUNNERS. THIS SWELL WILL BUILD IN HEIGHT INTO
MID-WEEK. N WINDS ARE EXPECTED TO INCREASE AGAIN BY LATE IN THE WORK
WEEK AS HIGH PRESSURE BUILDS OVER THE E PAC. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 9 PM PDT THIS EVENING PZZ450.
SMALL CRAFT ADVISORY UNTIL 3 AM PDT TUESDAY PZZ470.
GALE WARNING UNTIL 3 AM PDT TUESDAY PZZ455-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Apr 8, 5:34 AM PDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 534 AM PDT MON APR 8 2013 CAZ001-002-091245- REDWOOD COAST-MENDOCINO COAST- 534 AM PDT MON APR 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-091245- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 534 AM PDT MON APR 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST IS POSSIBLE LATE TONIGHT AND EARLY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in California, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.